Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 6, 2007, 3:39 PM EDT for Jefferson County, Lewis County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 6, 2007, 4:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 36 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:15 PM EDT | HAIL 0.88 | Fort Drum, NY | THUNDERSTORM VERY HEAVY RAIN NICKLE SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 061941
SVRBUF
NYC045-049-062045-
/O.NEW.KBUF.SV.W.0065.070706T1939Z-070706T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL NEW YORK
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 445 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF FORT DRUM TO CARTHAGE...OR ALONG A LINE EXTENDING FROM
17 MILES NORTHWEST OF FORT DRUM TO 10 MILES EAST OF FORT DRUM...AND
MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INDIAN RIVER BY 405 PM EDT...
FORT DRUM BY 420 PM EDT...
CARTHAGE BY 440 PM EDT...
WEST CARTHAGE BY 445 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. ALSO...LOCALIZED ROAD FLOODING IS POSSIBLE AS
THE LINE OF STORMS MOVE ACROSS THE SAME REGION.
LAT...LON 4424 7610 4413 7558 4402 7518 4381 7515
4397 7563 4413 7602
$$
HIBBERT1 follow-up statement
000
WWUS51 KBUF 062007
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT FRI JUL 6 2007
NYC045-049-062045-
/O.CON.KBUF.SV.W.0065.000000T0000Z-070706T2045Z/
LEWIS NY-JEFFERSON NY-
406 PM EDT FRI JUL 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR JEFFERSON AND LEWIS COUNTIES...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LA
FARGEVILLE TO 6 MILES WEST OF INDIAN RIVER...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF FORT DRUM TO 16 MILES EAST OF
FORT DRUM...MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INDIAN RIVER BY 415 PM EDT...
EVANS MILLS BY 420 PM EDT...
FORT DRUM BY 435 PM EDT...
DEFERIET BY 440 PM EDT...
CARTHAGE AND WEST CARTHAGE BY 445 PM EDT...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THESE STORMS ARE ALSO CAPABLE OF FLOODING RAIN. BE AWARE THAT
BLINDING RAIN IS LIKELY ALONG INTERSTATE 81 NEAR HIGHWAY 411. SLOW
DOWN TO AVOID HYDROPLANING.
LAT...LON 4424 7610 4413 7558 4402 7518 4381 7515
4397 7563 4413 7602
$$
HIBBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:02 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 6, 12:02 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1202 PM EDT FRI JUL 6 2007 .SYNOPSIS... A SECONDARY FRONT WILL DROP SOUTHEAST ACROSS THE REGION TODAY BRINGING WITH IT A CHANCE OF MORE SHOWERS AND THUNDERSTORMS. HIGH PRESSURE OVER THE OHIO VALLEY IS THEN EXPECTED TO SPREAD DRIER AIR OVER THE AREA TONIGHT AND OVER MOST OF THE AREA THROUGH THE WEEKEND. A FRONTAL BOUNDARY NEAR THE SAINT LAWRENCE RIVER THOUGH WILL BRING A CHANCE OF A SHOWER OR THUNDERSTORM TO THE AREAS EAST OF LAKE ONTARIO SATURDAY INTO SATURDAY EVENING AND AGAIN SUNDAY AFTERNOON. A SIGNIFICANT WARM UP IS EXPECTED SUNDAY WITH MANY AREAS EXPERIENCING HIGHS IN THE UPPER 80S TO LOW 90S WITH HUMIDITY LEVELS RISING AS WELL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREA OF CONCERN APPEARS TO BE THE DEVELOPING LINE OVER ONTARIO CANADA MOVING SOUTH SOUTHEAST. ASSUMING THIS LINE HOLDS TOGETHER AS IT MOVES ACROSS LAKE ONTARIO LATER THIS AFTERNOON...IT WOULD BE ACROSS THE SOUTHERN SHORE OF LAKE ONTARIO FROM ABOUT ORLEANS COUNTY EAST BY 5 OR 6PM. HAVE UPDATED GRIDDED DATA TO ACCOUNT FOR THIS POSSIBILITY...BUT OVERALL FORECAST WILL REMAIN UNCHANGED FOR THE MOMENT. WILL CONTINUE TO WATCH FOR EARLY AFTERNOON CONVECTION...PARTICULARLY OVER EASTERN LAKE ONTARIO REGION. OTHERWISE...LAKE BREEZES BECOMING APPARENT WITH CUMULUS FIELD SHOWING UP WELL SOUTH AND EAST OF LAKE ERIE AND JUST SOUTH OF LAKE ONTARIO. VERY IMPRESSIVE DEVELOPMENT FURTHER EAST TOWARD THE UPPER HUDSON RIVER VALLEY...BUT THERE IS NO CAP ANYWHERE IN NY STATE. SHOULD SEE SOME SCATTERED PULSE CONVECTION AWAY FROM THE LAKES OR TOWARD EASTERN LAKE ONTARIO BETWEEN NOW AND 2PM. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... TONIGHT WILL KEEP CHANCE/SLGT CHC SHWR/TSTM IN THE EVENING EAST OF LAKE ONTARIO AND SLGT CHC IN GRIDS ACROSS PORTION OF NIAG FRONTIER TO COVER ANY RESIDUAL ACTIVITY FRM DAYTIME HEATING. NAM/WRF ALSO SHOWS DECENT AREAS OF LIFT FRM 850-700MB ACROSS NIA PENINSULA AND EAST OF LK ONTARIO AT THE BEGINNING OF THE EVE PERIOD. REST OF TNGT HIGH PRESSURE BUILDS NE FROM OHIO VALLEY WITH GENLY PT CLDY SKIES. MODELS SHOW SOME DIFFERENCES FOR SATURDAY WITH GFS KEEPING CLDS/PRECIP ASSOCIATED WITH WARM FRNT FURTHER NORTH, MAINLY ACROSS ST LAWRENCE VALLEY WHILE NAM/WRF IS FURTHER SOUTH ACROSS NIAGARA FRONTIER AND FINGER LKS REGION. AT THIS POINT WILL GO WITH A BLENDED SOLUTION AND MENTION CHANCE SHWR/TSTM ACROSS THE EASTERN LAKE ONTARIO REGION AND BRING SLGT CHC IN GRIDS TO AREAS EAST OF ROC IN THE FINGER LKS REGION. ELSEWHERE WILL GO WITH PTLY SUNNY/MSTLY SUNNY SKIES. WILL CONTINUE CHANCE SHWR SATURDAY EVENING EAST OF LAKE ONTARIO DUE TO PROXIMITY OF WARM FRNT, ELSEWHERE HIGH PRESSURE OVER OHIO VALLEY SHLD BRING PTLY CLDY/MNLY CLR SKIES. SUNDAY, LOOKS LIKE A SCORCHER AS HIGH OVER THE OHIO VALLEY CIRCULATES A SW FLOW OF HOT, HUMID AIR WITH 850 TEMPS OF +18 BY THE AFTERNOON. THIS SHLD SUPPORT HIGHS IN THE UPPER 80S WITH LOW 90S TWD THE GENESEE VALLEY/FINGER LKS. FRONTAL BOUNDARY VCNTY OF THE ST LAW VALLEY WILL BRING CHANCE SHWRS THERE. FRONTAL BOUNDARY SAGS A LITTLE SOUTH IN THE AFTERNOON SO WILL BRING CHANCE AFT TSTM TO NORTH COUNTRY. ELSEWHERE EXPECT PTLY-MSTLY SUNNY SKIES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THIS PERIOD WILL START WITH HEAT AND HUMIDITY SUNDAY NIGHT INTO MONDAY...BUT LATEST PROGS SHOW FASTER FRONTAL PASSAGE NOW ON MONDAY. WILL CONTINUE WITH CHC POPS AND HIGH TEMPS MONDAY PER HPC GRAPHICS...BUT IF 12Z GFS PANS OUT THEN TEMPS WILL BE LOWER. HPC GRAPHICS KEEP AREA NEAR FRONTAL ZONE THROUGH WED...WITH WARM FRONT ON TUES NT AND COLD FRONT WED NT...NECESSITATING CHC POPS THROUGH WED ALONG WITH SEASONABLE TEMPS. COOLER AND DRIER ON THURS. 12Z GFS AT ODDS WITH ALL FRONTS SUPPRESSED...LEADING TO DRY COOLER DAYS TUES AND WED. SO..CONFIDENCE REMAINS QUITE LOW DURING THIS PERIOD...ABOUT 3 ON A SCALE OF 1 TO 10. WILL FOLLOW HPC FOR NOW WITH UNSETTLED WX AND CHC POPS MON-WED...DRIER THURS. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... EARLIER CONVECTION HAS WANED AS THE BULK OF THE CWA IS NOW DOMINATED BY CONVECTIVE COLD POOLS. LONE CELL WHICH DEVELOPED NEAR YYZ NOW DROPPING SE ACROSS WESTERN LAKE ONTARIO WILL AFFECT PORTIONS OF THE NIAGARA FRONTIER THIS EVENING BETWEEN KIAG AND KROC...BUT THE TERMINALS SHOULD REMAIN DRY WITH ONLY VERY ISOLATED ACTIVITY. OTHERWISE ONLY CONCERN IS FOG POTENTIAL LATER TONIGHT. AFTER SEVERAL BATCHES OF RAIN THE PAST FEW DAYS SOILS NOW HAVE SOME MOISTURE AVAILABLE...AND SURFACE DEWPOINTS WILL REMAIN IN THE LOW 60S OVERNIGHT WITH NO STRONG PUSH OF LOW LEVEL DRYING. LOW TEMPERATURES WILL APPROACH TXOVER PER UPS FOG METHOD AND SHOULD ALLOW FOR SOME MVFR BR TO DEVELOP. SOME POTENTIAL FOR IFR AND EVEN LIFR IN THE SOUTHERN TIER VALLEYS. ANY FOG WILL BURN OFF BY MID MORNING FRIDAY. STILL SMALL CHANCES FOR ISOLATED THUNDERSTORMS FRIDAY AFTERNOON BUT GIVEN EXPECTED SPARSE COVERAGE WILL KEEP TERMINALS DRY FOR NOW. LOOKING FURTHER AHEAD...MAINLY DRY CONDITIONS ARE THEN EXPECTED INTO THE WEEKEND WITH VFR PREVAILING ALTHOUGH SOME HAZE MAY LIMIT VSBYS AT NIGHT AS LOW LEVEL MOISTURE INCREASES ONCE AGAIN. THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN EARLY NEXT WEEK AS THE NEXT FRONTAL BOUNDARY APPROACHES. && .MARINE... NO HEADLINES EXPECTED THROUGH THE PERIOD. WINDS WILL CONTINUE WEST TO SOUTHWEST TODAY WITH INCREASING SPEED BUT CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE PRESSURE GRADIENT TIGHTENS SATURDAY INTO SUNDAY AS LOW PRESSURE TRACKS EASTWARD TO THE NORTH OF THE LOWER LAKES. WAVE HEIGHTS WILL APPROACH SMALL CRAFT CRITERIA SATURDAY NIGHT INTO SUNDAY. THIS PERIOD WILL HAVE TO BE WATCHED FOR HEADLINES. THERE IS A CHANCE OF THUNDERSTORMS TODAY BUT ACTIVITY SHOULD SKIRT THE LOWER LAKES TO THE NORTH OVER THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...ZAFF SHORT TERM...JJP LONG TERM...SFM AVIATION...HITCHCOCK/SAGE MARINE...SAGE
Hazardous weather outlook, Jul 6, 5:23 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 523 AM EDT FRI JUL 6 2007 NYZ001>008-010>014-019>021-085-070930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 523 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-070930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 523 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:05 AM EDT | Severe Thunderstorm Warning | BUF | Allegany | 55 min |
| Jul 6, 3:54 PM EDT | Special Marine Warning | BUF | 36 min | |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.